MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM; SCREW FIXATION INTRAOSSEOUS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM; SCREW FIXATION INTRAOSSEOUS
Model Number 04.503.224.01
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier, age or date of birth, and weight not available for reporting.Additional product code: jey.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that pieces of the head of a matrix midface screw were disintegrating during a zygomaticomaxillary complex fracture (zmc) repair on (b)(6) 2017.A resident surgeon was implanting a 4 mm screw into the zygomatic frontal suture when the head began to break apart and disintegrate.The screw was removed successfully and no fragments remained.There was a reported ten (10) minute delay to remove and replace this screw.Another screw was used.The final construct was a midface plate and screws.The procedure was completed successfully with the patient in stable condition.Concomitant devices reported: matrixmidface orbital rim plate 12 holes 0.7 mm thick (04.503.373, lot number unknown, quantity 1), screwdriver handle with hex coupling-medium (311.006, lot number unknown, quantity 1), matrixmidface screwdriver blade hex coupling self-retaining 96 mm 03.503.203, lot number unknown, quantity 1).This report is for one (1) titanium matrixmidface screw self-drilling 4 mm.This is report 1 of 1 for (b)(4).

Brand Name
TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7191889
Report Number2939274-2018-50270
Device Sequence Number13698161
Product Code DZL
UDI-Device Identifier10887587019116
UDI-Public(01)10887587019116(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.224.01
Device Catalogue Number04.503.224.01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Initial Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1